MAUDE Adverse Event Report: WRIGHT MEDICAL TECHNOLOGY INC INBONE TIB TRAY RT SZ 3 LNG; PROSTHESIS, ANKLE, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER

WRIGHT MEDICAL TECHNOLOGY INC INBONE TIB TRAY RT SZ 3 LNG; PROSTHESIS, ANKLE, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER
Catalog Number 220222903
Medical Device Problem Codes Use of Device Problem (1670); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 03/12/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
It was reported it was reported that two implants were found to be defective during a primary prophecy inbone case.The tibia fractured as a result of the repeated impact to the tibial plate and stem.Arthrex plates and screws were used to manage the fracture as well as bone cement to help fixate the inbone stem.New implants were used to complete the case successfully.
 
Additional Manufacturer Narrative
Correction - h6 (device code) the reported event could be confirmed, since the product was returned for evaluation and matches the alleged failure mode.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material, manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.A device inspection was performed by gqo team for returned devices and following was observed- both inbone tibial tray and tibial base was determined to be within specification.It appears that the surface damage was caused at the time of surgery/ implantation.It appears that the implant was overexerted during surgery/implantation.The surface damage could have impacted how the tray locks in.Dimensionally, everything was within specification.Based on the available information, the failure is likely to be user related.Failure is most likely caused by application of higher force during impaction that resulted in surface damage of tibial tray and affected its functionality.If more information is provided, the case will be reassessed.
 
Event or Problem Description

Brand Name
INBONE TIB TRAY RT SZ 3 LNG
Common Device Name
PROSTHESIS, ANKLE, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
WRIGHT MEDICAL TECHNOLOGY INC
1023 cherry rd
memphis TN 38117
Manufacturer (Section G)
WRIGHT MEDICAL TECHNOLOGY, INC.
11576 memphis arlington rd
arlington TN 38002
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key19071615
Report Number3010667733-2024-00192
Device Sequence Number14623458
Product Code HSN
UDI-Device Identifier00840420124272
UDI-Public00840420124272
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K100886
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue Number220222903
Device Lot Number1723084
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/18/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/13/2024
Supplement Date Received by Manufacturer06/12/2024
Initial Report FDA Received Date04/09/2024
Supplement Report FDA Received Date07/10/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown